Jump to content
CrazyBoards.org

Effexor rollercoaster - extreme fatigue??


Recommended Posts

Hiya! 

I've been taking Effexor for almost three months. I take 225mg and have been on that dose for only a few weeks (was at 150mg before). My experience with meds are fairly limited so I don't know what to expect (nor if even trying to evaluate my fatigue at this point is realistic or if I'm jumping the gun)??

Well, so, I have been feeling very fatigued. Like, extremely. It's super duper hard to get up in the mornings and I'm tired throughout the day. I'm happy(ish), yah, but so sleepy! I'm not sure if this is from the Effexor or not. (Coupled with the sleepines is depression in the mornings, too.. Had to call out of work a couple of times because of it this week - so blessed to have a job that allows me to do that. I literally could. Not. Get. Out. Of. Bed. The familiar dark clouds and pointless feelings. Normally the depression goes away an hour or two after I take the meds.) 

My pdoc mentioned a bunch of potential side effects for Effexor, none of which I've experienced. I've literally experienced zero side effects on these meds, not even nausea from upping my dosage each time. Nor insomnia. If anything, I have the reverse problem - I sleep so freaking much! 

So, I guess, I'm just wondering what's up. Like, I feel great. My severe general anxieties are a lot easier to manage and my social phobias are easier. It's even kind of helped out with some of my weirder random phobias a little bit. And my paranoia and PTSD symptoms. I can actually be alone in an apartment without freaking out and thinking that scary things are coming at me (yay! A normal life!). So, like, overall, I will 100% trade being fatigued all the time with not being batshit - I wouldn't stop the meds for that. 

But I am definitely wondering if the fatigue is a symptom of the meds! It's so weird, because sometimes the meds make me *too* hyper too. For example, today for the first time I forgot to take them. (I've been doing really well at remembering to take them because of all of the talk of those "brain shock" symptoms.) Didn't remember to take them until 4pm and I normally take them at 9am. Was super depressed and anxious and miserable, took them, and here I am six hours later HYPED OUT OF MY MIND. I got so hyper that I had a weird panic attack type thing and was talking about how happy I was and then burst into tears and shakiness and sweating.

So, anyways, sometimes they pump me up but overall I'm a sleepy goose. Is this normal? 

Love you guys and this forum. There were times it was the only thing that kept me going. The importance of knowing that there are other people like you out there is completely invaluable. 

Link to comment
Share on other sites

  • 2 weeks later...

So I would say that if your depression and your anxieties are more under control with an SNRI than they were with Prozac, then you could try to move onto Cymbalta. It's more stimulating than Effexor and should help with that fatigue. Are you taking Effexor in the mornings?

Link to comment
Share on other sites

  • 1 month later...
5 hours ago, BrianOCD said:

I was actually going to ask if this is a common withdrawal side effect?

Ever since I dropped my dosage down from 300mg to 75mg I've been lethargic...Could always be depression too I suppose....

Being an SNRI, Effexor will tend towards stimulation like Pristiq and Cymbalta. Not everyone feels this way, but it is very likely that fatigue would be a withdrawal side effect combined with some recurring depression.

Link to comment
Share on other sites

If your basal norepinephrine levels are already high, and you take a noradrenergic drug at high doses, it will cause sedation. I can't remember the mechanism of action behind it, I just remember reading it in Stahl's Essential Psychopharmacology.

Cymbalta and Fetzima are even more noradrenergic than Effexor. Perhaps you would be better with one of the SMSs like Viibryd or Trintellix?

Link to comment
Share on other sites

On 6/9/2017 at 2:56 AM, BrianOCD said:

I was actually going to ask if this is a common withdrawal side effect?

Ever since I dropped my dosage down from 300mg to 75mg I've been lethargic...Could always be depression too I suppose....

 

22 hours ago, browri said:

Being an SNRI, Effexor will tend towards stimulation like Pristiq and Cymbalta. Not everyone feels this way, but it is very likely that fatigue would be a withdrawal side effect combined with some recurring depression.

Something else to consider @BrianOCD. At 75mg, Effexor doesn't even really touch norepinephrine. At that point it's just another SSRI. Effexor doesn't really start hitting norepinephrine until 150mg. So this could also explain some of your fatigue.

Link to comment
Share on other sites

18 hours ago, browri said:

 

Something else to consider @BrianOCD. At 75mg, Effexor doesn't even really touch norepinephrine. At that point it's just another SSRI. Effexor doesn't really start hitting norepinephrine until 150mg. So this could also explain some of your fatigue.

Ya i think you're right.  I'm on standby with wellbutrin.  I'm close to taking it if things don't improve soon.  My Pdoc thinks it'd be a good add-on.

Edited by BrianOCD
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...